Good news for me and a question about Thyroxine dosage and steroids

Pleased to say these last 2 days I have been feeling better - migraine and aches and pains gone again. Thank you for all your advice when I was feeling rough- it helps so much!

Saw the Dr today - blood test shows inflammation down; bone scan results good "strong /no problems at all" ; thyroid test shows I need yet another reduction. Dr has suggested I try reducing steroids again - down to 11mg instead of 12mg by next month. Will definately do this slowly and will start after afew more days of feeling good! My next blood test will be for PMR inflammation again; Vit D and thyroid - after another month. Pleased with my Dr and results.

Q is "Has anyone else found they have needed to reduce the thyroxine since being on steroids?"

5 Replies

oldestnewest
  • I have had to increase my thyroxine over the last month but been on steroids since june 2012, one thing ive never had in 31yrs of having a thyroid problem until now Ultra sound scan showed inflamed thyroid, has anyone had this my GP dosnt know why this has happened.

    Steph

  • My thyroxine dose has remained the same for around ten years and this has not changed while I have been taking pred - almost two years.

  • Since July 2012 my thyroxine dose has been reduced from 225 to 175 on general blood

    testing. Also for Gout/Allupurinol, which I have had for Years and caused no problems-for me it was a whole body experience not just the big toe!Present Rheumy said you have never had Gout!, the blood tests seems to show otherwise. He did not have any contribution to offer-although in those days 2012, I did not know of the questions to ask, know better now

    thanks to PMRGCA members.

  • Thank you for your replies - as usual I find it very reassuring to hear from others. I have managed to reduce to 11mg of Pred and feel fine, and have also reduced thyroxine to 75mcg with no ill effects. Will stabilisise now for 2 weeks before next blood tests.

    The steroids must be having a positive effect on my thyroid as well as getting rid of the pain.

  • I new I was odd my thyroxine has been increased iv been told I now have an inflamed thyroid but I don't know why , my blood pressure has been high again and the hospital have told me to take asprin but since starting it I have had stomach pain has any one got any idea on above.

You may also like...